Jump to content

Kain: Hey changing to Prozac since citalopram stopped working.


Kain

Recommended Posts

Hey my name is Matt but I use the name kain feel free to call me either.

 

I'm actually in the middle of a really rough patch. My anxiety has come back with a vengeance after citalopram stopped working after 4 years. I'm as high as I can go on citalopram and am not excited about this switch.

 

My doctor wants to do a cross taper which scares me because im worried about serotonin syndrome. I'm also on 2mg of klonopin a day and have been since my anxiety has come back. It's so debilitating and I was just wondering if anybody has had an ssri stop working on them and find a other ssri helped? Or anybody have experience with a cross taper?

Link to comment

Kain welcome to sa.

So how high are you in dose on citalopram? Have you recently upped the dose?

Were you on other psychotropic drugs prior to citalopram?

You might like to complete a drug signature.

When did you start klonopin? Did you know that within two weeks dependancy may be established on this.

What does the doctor say about serotonin syndrome risk.

Whats the cross taper plan...does the doc have a plan B should it turn to custard have you asked the doc his success rate with these cross tapers? what did he say? ....

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
  • Moderator Emeritus

Hi Kain, and welcome from me too.

 

I'm sorry you are going through a difficult time right now. Psychiatric drugs don't cure anything and often if they are helpful initially, they stop working after a while, especially if the underlying cause of the symptoms hasn't been identified and resolved. Do you know what caused your initial anxiety? Maybe you were having a normal reaction to a difficult situation.

 

Doctors like to medicate problem emotions, because its convenient, quick and that's really all they have been trained to do. But temporary suppression of emotions with harmful, powerful drugs rarely helps anyone long term and brings other health risks. Only in extreme cases should these drugs be used. But sadly, they are handed out like candy at Halloween.

 

This web site is primarily to inform people how to safely taper off psych drugs and to support those who are tapering or recovering from withdrawal reactions. So I really can't advise you about switching drugs. Your concerns about serotonin syndrome are valid though. My best advise would be to slowly and safely taper off citalopram, which is obviously no longer helping, and then find healthy ways to deal with anxiety, which is actually a normal part of life and not an illness. If emotions are unmanageable and disrupting life, there is usually an underlying cause, which should be identified and dealt with properly. Finding a good counselor or therapist would be a good place to start. They can help you identify what might be causing the increased anxiety.

 

If you have been taking Klonopin daily for more than a week or two, you have probably become dependent on it and will also need to taper that in order to avoid withdrawal symptoms.

 

Here are some topics you may find helpful:

 

Why taper by 10% of my dosage?

 

Tips for tapering off Celexa (citalopram)

 

and here is the link to our benzo forum, where you can get advice regarding how to safely taper off klonopin: Members-only benzo forum

 

I'm sorry we can't help you with switching drugs, I hope you will consider my suggestion about finding safer, healthier ways to manage your life. Drugs don't cure anything, they only mask symptoms and in the long run, cause worse health and increased risk of new illness. I'd highly recommend reading Anatomy of an Epidemic by Robert Whitaker.

 

If you would like help and support with safe tapering, please use this thread as your own journal and to communicate with the community here. We would be happy to help you with this if you decide to go a healthier route.  If so, please would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy